Volume 14, issue 1 (2010)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
A Schottky decomposition theorem for complex projective structures

Shinpei Baba

Geometry & Topology 14 (2010) 117–151
Abstract

Let S be a closed orientable surface of genus at least two, and let C be an arbitrary (complex) projective structure on S. We show that there is a decomposition of S into pairs of pants and cylinders such that the restriction of C to each component has an injective developing map and a discrete and faithful holonomy representation. This decomposition implies that every projective structure can be obtained by the construction of Gallo, Kapovich, and Marden. Along the way, we show that there is an admissible loop on (S,C), along which a grafting can be done.

Keywords
complex projective structure, bending map, measured lamination
Mathematical Subject Classification 2000
Primary: 57M50
Secondary: 30F40, 53A30
References
Publication
Received: 27 May 2008
Accepted: 7 September 2009
Preview posted: 10 October 2009
Published: 2 January 2010
Proposed: David Gabai
Seconded: Walter Neumann, Benson Farb
Authors
Shinpei Baba
Mathematisches Institut
Universität Bonn
53115 Bonn
Germany